lypo - is it the norvir or the combivir?
Jul 24, 2005
Hi Doctor, About a year ago I went on a combination of Norvir, Combivir, Lexiva, and Viread. I have recently been noticing a worsening of the lypoatrophy in my arms - they seem to be getting progressively skinnier and the veins are really popping out and looking awful. Do you think the Norvir or the AZT in the Combivir is more likely the culprit? Thank you so much for your time and service. Eric
Response from Dr. Henry
The answer for which drugs in a combination are the major contributor to fat redistribution problems is often unknown or unclear. In your situation I would often switch the AZT to abacavir while continuing the 3TC portion of the Combivir. If no problems with abacavir then the 3TC + abacavir can be dosed as one Epzicom table daily along with your protease inhibitors. Stabilization or improvement in fat loss can be a slow process (6-12 months often needed to notice if any improvement). Tenofovir might also be an alternative to AZT. In some cases I have also used a double boosted protease inhibitor regimen without any nucleosides at all. There is a fair amount of variability from person to person regarding fat-related issues as well as different treatment histories and tolerabilities so the approach has to be flexible and responsive to a particular patient's situation. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Urine After Anal Sex Bottom Worried I Have HIV
- Fever After Giving Oral Sex What Are The Chances Of HIV
- Flu Symptoms After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Oral Ulcers After Unprotected Oral Sex Without Ejaculation Sign Of HIV AIDS
- Swollen Lymph Glands After Rubbing Vagina Worried I Have HIV
- White Bumps After Touching Anus Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.